18 Endeavor, Suite 200, Irvine, CA

Slight pain/headache, and a little paleness in tip of nose 9 hours after voluma injection. Is this normal?

Cosmetic Treatments QuestionsCategory: VolumaSlight pain/headache, and a little paleness in tip of nose 9 hours after voluma injection. Is this normal?
A patient asked 2 years ago
The pain is faint, I think it’s the numbness from liquid wearing off, but I see on the very tip of my nose a lighter coloring compared to the rest of my nose, which could be just due from it being the site where the needle was injected. I’m terrified of necrosis, but my derm said if it were necrosis he would’ve noticed immediately after application. I’m also feeling a bit achy behind my left eye, like a migraine is about to start almost. Is this normal?
1 Answers
Dr. Elham Jafari Staff answered 2 years ago

Paleness on Tip of Nose after Filler

 
Hi and thank you for your question! As my colleagues have stated, the rare but problematic complication of filler injection is vascular compromise and occlusion. Given the description you provide, I highly doubt that it is related to direct injection of filler into an artery as it tends to cause immediate whitening/blanching and lead to other signs and symptoms. The other scenario which is more likely that direct occlusion is that once the filler injection, the filler and the swelling around it cause some pressure on the blood vessels nearby. For the nose, the superficial arteries run from top to the tip, so filler/swelling in the bridge or back of the nose can possibly put some pressure on the arteries causing the blood flow reaching the tip to go down. If that’s the case, we can dissolve some of the filler with enzyme injection to relieve the pressure alongside with other steps (vasodilators, etc). Please note that these are all general comments and it is impossible to make a determination for an individual patient like this, hence, I highly recommend that you do a quick follow up with your doctor to make sure and stay safe. I hope it helps and good luck!

 


IMPORTANT: These answers are for educational purposes only and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.